Louisiana, 2006

Flash Flood in Louisiana, August 24, 2006

August 24, 2006 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 24, 7:43 AM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 24, 7:43 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 AM CDT THU AUG 24 2006

.UPDATE...
WILL ISSUE A QUICK UPDATE TO ACCOUNT FOR CURRENT TRENDS. DEEP CONVECTION
CONTINUES ACROSS OUR NE ZONES AND THIS IN ASSOCIATION WITH FRONTAL BOUNDARY
NOT TO MENTION MODERATELY STRONG SHORTWAVE AXIS SWINGING SOUTHEAST THROUGH
THE LOWER MISS VALLEY. CONVECTION IS AIDED BY GOOD 850MB THETAE BOUNDARY
IN THIS VICINITY AS WELL. THIS ALL SUGGESTS THAT TRAINING OF CONVECTION
SHOULD CONTINUE ACROSS THIS REGION FOR A FEW MORE HOURS. ACROSS EAST
TEXAS...WILL AWAIT AFTERNOON HEATING FOR MORE SCATTERED AFTERNOON
CONVECTION. ALSO MADE SOME ADJUSTMENTS TO MAX TEMPS ACROSS THE NORTHEAST.

UPDATE OUT SHORTLY...13.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, Aug 24, 5:00 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU AUG 24 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE FOUR STATE
REGION. FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL...AND WIND GUSTS UP TO 40 MILES AN HOUR CAN BE EXPECTED
WITH THE STRONGER STORMS. EARLY TODAY...MOST OF THE CONVECTION
WILL BE CONFINED TO AREAS NORTH OF INTERSTATE 20 NEAR A STATIONARY
FRONTAL BOUNDARY. AS DAYTIME HEATING KICKS IN...CONVECTION SHOULD
DEVELOP OVER THE REMAINDER OF THE FOUR STATE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Local storm report, Aug 24, 8:14 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLASH FLOOD      WEST MONROE             32.51N 92.15W
08/24/2006                   OUACHITA           LA   LAW ENFORCEMENT

            SEVERAL STREETS ARE BEING CLOSED ACROSS THE
            CITY...ESPECIALLY SOUTH OF INTERSTATE 20. 5TH STREET
            APPEARS TO BE THE MOST AFFECTED...WITH CARS FLOATING AT
            THE INTERSECTION OF 5TH STREET AND LINDERMAN AVENUE.

&&

D. BUTTS

The radar

The Shreveport radar (KSHV), 158 km away, was scanning. The volume nearest the first event began at 14:50 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Ouachita

When
August 24, 8:55 AM CST to 11:45 AM CST
Where
Ouachita County, West Monroe
Reported by
LAW ENFORCEMENT
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

A persistent band of thunderstorms caused flood producing rainfall across West Monroe and the western portions of Ouachita Parish the morning of August 24th. Rising water from heavy rainfall came into the lowest floor of an apartment complex and several motorists had to be rescued from flood waters which submerged their vehicles. Several city streets had to be closed mainly south of Interstate 20. 5th Street appears to be the most affected with cars floating at the intersection of 5th Street and Linderman Ave. High water was also reported at 7th Street at Mill and Pines as well as Stella...Cypress and Claiborne Streets. No injuries were reported and monetary damage amounts were not available for this report.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529699.